Have a symptom?
See what questions
a doctor would ask.
News » FDA fails to approve testosterone patch for women

FDA fails to approve testosterone patch for women

The FDA has failed to approve Intrinsa the first testosterone patch designed to treat women with libido problems. However, many women are trying testosterone to see if it improves their condition. Some endocrinologists claim that women's bodies generally do make sufficient testosterone unless they have had their ovaries removed. Libido problems may be more likely caused by depression or marriage problems and 90% of libido problems are non-hormonal. The body continues to make testosterone even after menopause. Side effects of testosterone treatment include baldness, deep voice, liver damage, acne and abnormal hair growth.

Source: summary of medical news story as reported by The State

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: FDA fails to approve testosterone patch for women

Date: 16 January 2005

Source: The State

Author: Linda H. Lamb


Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • No consensus reached on how often women should have breast cancer screening done
  • No damages awarded in wrongful death suit
  • Nobel Prize for Medicine to discoverers of bacteria causing ulcers
  • Non-alcoholic beer may inhibit cancer
  • Non-Hodgkin’s disease link with autoimmune conditions
  • Non-hormone osteoporosis drugs taking over hormonal drugs
  • Non-invasive method of testing for HIV invented
  • Non-invasive option available for women suffering from heavy periods
  • Non-steroid eczema cream may prevent development of asthma
  • Non-surgical treatment for reflux

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise